Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 23, NWS Shreveport, LA

March 10, 20104 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2010, 3:54 PM CST for 4 counties in Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 3:54 PM CST (21:54 UTC)
Expired
Mar 10, 2010, 5:00 PM CST
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 11:39 AM CSTSevere Thunderstorm WatchSPC5 hr
Mar 10, 3:26 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:32 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 10, 2:32 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST WED MAR 10 2010

.DISCUSSION...
ACTIVE WEATHER ALONG AND NORTH OF THE I-30 CORRIDOR OF NE TX THIS
AFTERNOON WITH STORMS FORMING ALONG A PREFRONTAL TROUGH THAT HAS
BECOME SEPARATED FROM THE MAIN DRYLINE/FRONT WHICH EXTENDS FROM
DURANT OKLAHOMA ONTO NEAR TERRELL...CORSICANA AND SAN ANTONIO
TEXAS. LEADING LINE OF SEVERE THUNDERSTORMS FROM CLARKSVILLE TEXAS
SOUTHWARD TO NEAR TYLER TEXAS HAVE BEEN PROLIFIC HAIL PRODUCERS
THUS FAR WITH SOME REPORTS OF FUNNEL CLOUDS REPORTED EARLIER NEAR
TALCO TEXAS. IT REMAINS TO BE SEEN HOW MUCH FARTHER SOUTH THIS
LINE CAN DEVELOP BEFORE THE DRYLINE/FRONTAL CONVECTION CATCHES IT
AND BECOMES THE MAIN PLAYER THROUGH THE EVENING HOURS TONIGHT.
LOW LEVEL HELICITY REMAINS WEEK AHEAD OF THE DRYLINE CONVECTION
BUT STILL CANNOT RULE OUT AN ISOLATED TORNADO ACROSS THE REGION
OVERNIGHT. STILL LOOKS LIKE HAIL WILL BE THE PRIMARY SEVERE
WEATHER THREAT WITH LOW WET BULB ZERO HEIGHTS AND AND STEEP MID
LEVEL LAPSE RATES.

GIVEN THE SPEED OF THE CONVECTION...HAVE GONE WITH LIKELY POPS
ACROSS MOST ALL OF NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS AS
CONVECTION SHOULD BE MOVING INTO THESE REGIONS ON OR JUST BEFORE 6
PM THIS EVENING WITH CHANCE POPS ACROSS OUR WESTERN ZONES AS THE
PRECIPITATION WILL EXIT THIS REGION EARLY THIS EVENING. PRECIPITATION
MOVES RAPIDLY EASTWARD OVERNIGHT AND THUS...KEPT LOW END CHANCE
POPS GOING ACROSS OUR EASTERN THIRD AFTER MIDNIGHT.

MOISTURE EXITS THE REGION QUICKLY OVERNIGHT AND THE TRUE COLD
FRONT WILL NOT CATCH THE DRYLINE UNTIL THE DAYTIME HOURS ON
THURSDAY THUS ALLOWING FOR ANOTHER WARM DAY ON THURSDAY AHEAD OF
THE FRONT. STRONG PRESSURE GRADIENT BUILDS BEHIND THE FRONT FOR
THURSDAY NIGHT INTO FRIDAY RESULTING IN BREEZY CONDITIONS AS OUR
UPPER LEVEL FEATURE CUTS OFF ACROSS THE CENTRAL/SOUTHERN PLAINS.
THIS SYSTEM WILL LIKELY PLAY HAVOC WITH OUR TEMPERATURES THROUGH
THE WEEKEND INTO EARLY NEXT WEEK EVEN AS IT GETS A NUDGE EASTWARD
INTO THE TENN VALLEY BY LATE WEEKEND AS AN UPSTREAM KICKER HEADS
INTO THE SOUTHERN GREAT BASIN. FOR THE MOST PART...KEPT LOW POPS
GOING FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH A DRY WEEKEND
AND THEN REINTRODUCED POPS TUESDAY INTO TUESDAY NIGHT AND THIS IS
DEPENDENT ON WHETHER THE UPSTREAM KICKER CUTS OFF PER ECMWF OR
OPENS UP PER GFS. EITHER WAY...THE WEEKEND INTO EARLY NEXT WEEK
LOOKS MUCH COOLER THAN THE TEMPERATURES WE HAVE EXPERIENCED THIS
WEEK.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  74  47  59  41 /  60   0  30  10  10
MLU  55  77  48  59  42 /  70   0  30  10  20
DEQ  41  67  41  55  39 /  30  10  30  20  20
TXK  47  68  44  56  39 /  60  10  30  20  20
ELD  50  74  45  56  39 /  70   0  30  20  20
TYR  44  69  44  59  39 /  30   0  30  10  10
GGG  46  71  45  58  40 /  30   0  30  10  10
LFK  49  76  44  65  40 /  30   0  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/01
Hazardous weather outlook, Mar 10, 11:02 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST WED MAR 10 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1102 AM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS
THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO
SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS
AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS
WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY
OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS
INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS
THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO
THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND
STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD
THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION.

13

In the hours before

Local storm report, Mar 10, 2:41 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             PITTSBURG               33.00N 94.97W
03/10/2010  E0.75 INCH       CAMP               TX   LAW ENFORCEMENT

0240 PM     HAIL             DE KALB                 33.51N 94.62W
03/10/2010  E0.75 INCH       BOWIE              TX   FIRE DEPT/RESCUE

&&

03
Local storm report, Mar 10, 2:49 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             1 E DE KALB             33.51N 94.60W
03/10/2010  E1.00 INCH       BOWIE              TX   PUBLIC

&&

03
Local storm report, Mar 10, 3:06 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             NAPLES                  33.20N 94.68W
03/10/2010  E1.00 INCH       MORRIS             TX   PUBLIC

            ONE INCH HAIL REPORTED IN NAPLES ALONG HWY 67.

&&

MBERRY
Local storm report, Mar 10, 3:14 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             NAPLES                  33.20N 94.68W
03/10/2010  M0.88 INCH       MORRIS             TX   STORM CHASER

&&

MBERRY
Local storm report, Mar 10, 3:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             4 SE FOREMAN            33.68N 94.35W
03/10/2010  M1.00 INCH       LITTLE RIVER       AR   LAW ENFORCEMENT

            LITTLE RIVER DISPATCH REPORTED QUARTER-SIZED HAIL A FEW
            MILES EAST OF THE CITY OF WALLACE.

&&

18
Local storm report, Mar 10, 3:42 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     FUNNEL CLOUD     ASHDOWN                 33.67N 94.13W
03/10/2010                   LITTLE RIVER       AR   EMERGENCY MNGR

            EMERGENCY MANAGER AND STORM SPOTTER REPORTING ROTATION
            DIRECTLY OVER ASHDOWN.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:34 PM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus35 hr
Mar 10, 9:48 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity16 days
Mar 10, 9:50 AM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches14 days
Mar 10, 9:57 AM CSTRiver Flood WarningSHVBowie, Cass, Morris8 days
Mar 10, 1:39 PM CSTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus51 min
Mar 10, 1:53 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus, Upshur, Wood37 min
Mar 10, 2:27 PM CSTSevere Thunderstorm WarningSHVBowie48 min
Mar 10, 2:34 PM CSTSevere Thunderstorm WarningSHVBowie, Cass, Morris41 min
Mar 10, 3:04 PM CSTTornado WarningSHVBowie41 min
Mar 10, 3:18 PM CSTSevere Thunderstorm WarningSHVBowie, Cass42 min
Mar 10, 3:57 PM CSTSevere Thunderstorm WarningSHVBowie, Cass48 min
Mar 10, 4:36 PM CSTSevere Thunderstorm WarningSHVBowie, Cass39 min
Mar 10, 5:05 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 4 more55 min
Mar 10, 5:10 PM CSTSevere Thunderstorm WarningSHVHarrison, Panola50 min
Mar 10, 5:43 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith62 min
Mar 10, 5:56 PM CSTSevere Thunderstorm WarningSHVCass34 min
Mar 10, 3:46 PM CSTTornado WarningSHVHempstead, Howard, Little River, Sevier44 min
Mar 10, 4:54 PM CSTSevere Thunderstorm WarningSHVHempstead, Nevada22 min
Mar 10, 5:13 PM CSTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller, Nevada47 min
Mar 10, 5:36 PM CSTSevere Thunderstorm WarningSHVHoward24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.